Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 28, 2009, 4:10 AM CDT for Covington County, Escambia County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 4:10 AM CDT (09:10 UTC)
- Expired
- Mar 28, 2009, 5:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Escambia County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 112 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 4:34 AM CDT | TSTM WND DMG | Berrydale, FL | POWER LINES...POLES AND TREES DOWN NEAR HWY 87 AND HWY 4 NEAR BERRYDALE. |
| Mar 28, 5:20 AM CDT | TSTM WND DMG | Red Oak, AL | TREES DOWN IN RED OAK |
| Mar 28, 5:20 AM CDT | HAIL 2.75 | Red Oak, AL | BASEBALL SIZE HAIL REPORTED IN RED OAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 10:09 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 280910
SVRMOB
ALC039-053-FLC033-091-113-281015-
/O.NEW.KMOB.SV.W.0069.090328T0910Z-090328T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
SOUTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 515 AM CDT
* AT 406 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM 10 MILES WEST OF BREWTON TO 20 MILES SOUTH OF
BREWTON TO 15 MILES NORTH OF PENSACOLA...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALLENTOWN...DIXONVILLE AND BERRYDALE BY 415 AM CDT...
BREWTON...MILTON NEAR WHITING FIELD AND EAST BREWTON BY 420 AM
CDT...
ROCK HILL AND MUNSON BY 425 AM CDT...
MCLELLAN BY 430 AM CDT...
BOYKIN BY 435 AM CDT...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS AND
LARGE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3071 8639 3061 8739 3071 8739 3079 8752
3082 8755 3089 8747 3117 8747 3121 8677
3119 8673 3122 8670 3123 8639
TIME...MOT...LOC 0908Z 259DEG 36KT 3108 8719 3084 8706
3063 8723 3059 8780
$$3 follow-up statements
000
WWUS54 KMOB 280944
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
444 AM CDT SAT MAR 28 2009
ALC039-053-FLC033-091-113-281015-
/O.CON.KMOB.SV.W.0069.000000T0000Z-090328T1015Z/
ESCAMBIA AL-COVINGTON AL-OKALOOSA FL-ESCAMBIA FL-SANTA ROSA FL-
444 AM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHERN SANTA ROSA...CENTRAL ESCAMBIA...NORTHERN OKALOOSA...
SOUTHWESTERN COVINGTON AND SOUTHEASTERN ESCAMBIA COUNTIES...
AT 439 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF BREWTON TO 12 MILES SOUTHEAST
OF BREWTON TO 18 MILES WEST OF CRESTVIEW TO 13 MILES NORTHWEST OF
PENSACOLA...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PARKER SPRINGS BY 450 AM CDT...
DIXIE BY 455 AM CDT...
BRADLEY...GALLIVER...CANNON TOWN AND BAKER BY 500 AM CDT...
PLEASANT HOME...MILLIGAN AND GALLIVER BY 505 AM CDT...
FALCO BY 510 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3062 8739 3079 8723 3099 8709 3119 8705
3120 8675 3119 8673 3122 8670 3123 8639
3071 8639
TIME...MOT...LOC 0944Z 261DEG 27KT 3120 8680 3100 8687
3072 8682 3060 8724
$$000
WWUS54 KMOB 280959
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
459 AM CDT SAT MAR 28 2009
FLC033-281009-
/O.CAN.KMOB.SV.W.0069.000000T0000Z-090328T1015Z/
ESCAMBIA FL-
459 AM CDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SATURDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3065 8706 3101 8685 3119 8687 3120 8675
3119 8673 3122 8670 3123 8639 3071 8639
TIME...MOT...LOC 0959Z 247DEG 42KT 3124 8664 3087 8670
3058 8702
$$
ALC039-053-FLC091-113-281015-
/O.CON.KMOB.SV.W.0069.000000T0000Z-090328T1015Z/
ESCAMBIA AL-COVINGTON AL-OKALOOSA FL-SANTA ROSA FL-
459 AM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN SANTA ROSA...NORTHERN OKALOOSA...SOUTHWESTERN
COVINGTON AND SOUTHEASTERN ESCAMBIA COUNTIES...
AT 457 AM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF PLEASANT HOME TO CANNON TOWN TO 22 MILES SOUTHWEST
OF MUNSON...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WING...FALCO...GOOD HOPE AND ESCAMBIA FARMS BY 505 AM CDT...
PEADEN AND BAKER BY 510 AM CDT...
RED OAK...GALLIVER...CAMPTON AND LAUREL HILL BY 515 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
LAT...LON 3065 8706 3101 8685 3119 8687 3120 8675
3119 8673 3122 8670 3123 8639 3071 8639
TIME...MOT...LOC 0959Z 247DEG 42KT 3124 8664 3087 8670
3058 8702
$$000
WWUS54 KMOB 281014
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CDT SAT MAR 28 2009
ALC039-053-FLC091-113-281023-
/O.EXP.KMOB.SV.W.0069.000000T0000Z-090328T1015Z/
ESCAMBIA AL-COVINGTON AL-OKALOOSA FL-SANTA ROSA FL-
513 AM CDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANTA ROSA...
NORTHERN OKALOOSA...SOUTHWESTERN COVINGTON AND SOUTHEASTERN ESCAMBIA
COUNTIES WILL BE ALLOWED OT EXPIRE AT 515 AM CDT...
THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COVINGTON COUNTY
ALABAMA AND OKALOOSA COUNTY FLORIDA HAS BEEN REPLACED BY A NEW
SEVERE THUNDERSTORM WARNING THAT WAS RECENTLY ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SATURDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3065 8706 3101 8685 3119 8687 3120 8675
3119 8673 3122 8670 3123 8639 3071 8639
TIME...MOT...LOC 1013Z 247DEG 42KT 3130 8646 3093 8652
3064 8685
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:39 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 28, 3:39 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
339 AM CDT SAT MAR 28 2009
.SHORT TERM TODAY AND TONIGHT...SEVERE THUNDERSTORMS EARLY THIS A.M. HAVE
HAD A HISTORY OF DEPOSITING LARGE HAIL. STORMS WILL ALSO BE CAPABLE
OF DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH IN BOWING LINE SEGMENTS/LEWPS.
DANGEROUS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE A
HAZARD IN THE NEAR TERM. STORMS WILL BE QUITE EFFICIENT IN HEAVY
RAINFALL PRODUCTION. DUE TO THE SATURATED SOILS AND AN ADDITIONAL 2
TO POSSIBLY 4 INCHES OF RAIN COMING DOWN WITH THIS MORNINGS
STORMS...THE LOCALIZED FLOODING THREAT WILL REMAIN HIGH. FLASH FLOOD
WATCHES WILL CONTINUE THIS MORNING.
DEEP SURFACE LOW PRESSURE SYSTEM OVER THE MID SOUTH THIS MORNING WILL
PIVOT NORTHWARD TODAY...LIFTING NORTH NORTHEAST EAST OF LAKE MICHIGAN
BY SUNRISE SUNDAY MORNING. AS THIS OCCURS A COLD FRONT MAKES STEADY
EASTWARD PROGRESS...WITH PASSAGE THROUGH THE HEART OF THE FORECAST
AREA MID DAY TODAY. GRIDDED WEATHER MAINTAINS A THREAT FOR SEVERE
WEATHER SHIFTING ACROSS THE EASTERN ZONES BETWEEN SUNRISE AND NOON...WITH
THREAT GOING DOWN WITH THE FRONTAL PASSAGE INTO THE WESTERN ZONES. A MORE
QUIET NIGHT COMING UP AND COOLER AS HIGH PRESSURE OVER EASTERN TEXAS
STARTS TO NOSE IN ACROSS THE GULF COAST. /10
.LONG TERM SUNDAY THROUGH FRIDAY...WILL KEEP THIS BRIEF DUE TO
SHORT TERM CONCERNS. MEDIUM RANGE LOOKS ACTIVE. NEXT RAIN EVENT
SETTING UP TUESDAY AND EARLY WEDNESDAY COULD BRING ANOTHER ROUND OF
HEAVY RAIN AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE
SOUTHERN STATES. COLD FRONT SWINGING THROUGH THURSDAY BRINGS ANOTHER
CHANCE OF THUNDERSTORMS TO THE AREA. MADE NO CHANGES TO EXTENDED
RANGE TEMPERATURES. /10
&&
.AVIATION 12Z ISSUANCE...LIFR/VLIFR CONDITIONS CAN BE EXPECTED THIS MORNING
WITH PASSAGE OF TSTMS AND +RA. HAIL POSSIBLE ALONG WITH STRONG
CONVECTIVE CROSSWINDS. CIGS BEGIN TO LIFT AND VSBYS IMPROVE AFT 18Z.
/10
&&
.MARINE...A MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE
THROUGH EARLY SATURDAY AS A COLD FRONT SLOWLY APPROACHES THE AREA.
THE COLD FRONT WILL MOVE THROUGH THE MARINE AREA SATURDAY MID DAY...ENDING
THE THUNDERSTORMS FROM THE WEST. A WEST TO NORTHWEST WIND FLOW WILL
ENSUE IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY. SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT THROUGH SUNDAY. A SOUTHERLY WIND
FLOW WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE MOVES EAST OF THE
AREA. TUESDAY...A FRONTAL LOW PRESSURE SYSTEM LIFTS NORTHEAST OUT OF
THE NORTHERN GULF AND BRINGS A RETURN TO UNSETTLED WEATHER. /10
&&
.FIRE WEATHER...DRIER CONDITIONS SETTING UP FOR SUNDAY. BUT DUE TO
RECENT HEAVY RAINS...NOT EXPECTING ANY FIRE CONCERNS AS FUEL/SURFACE MOISTURE
WILL REMAIN HIGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 43 67 43 / 70 05 00 00
PENSACOLA 68 47 66 46 / 90 05 05 05
DESTIN 70 50 66 50 / 90 05 05 05
EVERGREEN 67 45 65 38 / 90 05 00 00
WAYNESBORO 68 41 62 36 / 70 05 00 00
CAMDEN 65 44 63 38 / 90 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 27, 3:45 PM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT FRI MAR 27 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 345 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. .DAY ONE...TONIGHT AND SATURDAY. ...ANOTHER ROUND OF HEAVY RAINFALL IS FORECAST TONIGHT AND EARLY SATURDAY... ...FLASH FLOODING THREAT CONTINUES... HEAVY RAINFALL IS EXPECTED TO MOVE INTO THE REGION FROM THE SOUTH AGAIN THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS THAT HAVE PERSISTED SOUTH OF THE COAST TODAY WILL MOVE INLAND THIS EVENING...BECOMING MORE WIDESPREAD OVER THE REGION THROUGH THE OVERNIGHT HOURS. THE HEAVY RAINS WILL BECOME EVEN MORE NUMEROUS TOWARD DAYBREAK AS A SQUALL LINE OF STRONG STORMS MOVES INTO INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI...THEN CONTINUES MOVING EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE SATURDAY MORNING. THIS LINE OF STORMS WILL MOVE EAST OF THE REGION BY AROUND 1 PM SATURDAY. ADDITIONAL RAINFALL TOTALS TONIGHT AND SATURDAY MORNING WILL AVERAGE 2 TO 4 INCHES AREAWIDE...WITH LOCALIZED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. THE HEAVY RAINS WILL PERSIST OVER SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE INTO THE MIDDLE PART OF THE DAY ON SATURDAY BEFORE MOVING EAST OF THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT. SOME AREAS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAVE ALREADY RECEIVED SOME 10 TO 15 INCHES OF RAINFALL OVER THE PAST 24 TO 36 HOURS...AND MANY SMALL STREAMS...CREEKS AND RIVER AT NEAR OR ABOVE BANKFULL. IN ADDITION...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TONIGHT AND THROUGH THE MORNING HOURS ON SATURDAY. THE NEXT ROUND OF SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLE TORNADOES IS EXPECTED LATE TONIGHT AND DURING THE MORNING SATURDAY...ESPECIALLY IN ASSOCIATION WITH A LINE OF THUNDERSTORMS. THIS SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI DURING THE PREDAWN HOURS OF SATURDAY...THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE BETWEEN AROUND 6 AM AND NOON. MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL MAINTAIN HAZARDOUS CONDITIONS FOR SMALL CRAFT. A CONTINUED HIGH RISK OF DANGEROUS RIP CURRENTS WILL ALSO PREVAIL ALONG AREA BEACHES. WITH A COLD FRONTAL PASSAGE LATER ON SATURDAY...THE RISK OF SEVERE WEATHER WILL END. HOWEVER...AREA RIVERS WILL MAINTAIN HIGHER STAGES INTO THE FIRST OF NEXT WEEK DUE TO THE HEAVY RAINS THAT HAVE FALLEN. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY. A MODERATE TO OCCASIONAL STRONG ONSHORE FLOW AND HIGH SEAS OF 7 TO 10 FEET WILL BE HAZARDOUS TO NAVIGATION FOR SMALLER MARINE CRAFT ON SATURDAY. A RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THROUGH SATURDAY FOR FLASH FLOODING...SEVERE THUNDERSTORMS AND TORNADOES. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Special weather statement, Mar 27, 10:40 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1040 PM CDT FRI MAR 27 2009 ALZ062-064-280430- UPPER BALDWIN-LOWER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 1040 PM CDT FRI MAR 27 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN COUNTY... AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BATTLES WHARF TO 2 MILES NORTH OF FORT MORGAN...MOVING NORTHEAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MONTROSE...DAPHNE...MALBIS...SPANISH FORT...TURKEY BRANCH...MAGNOLIA SPRINGS...STAPLETON AND STEELWOOD THROUGH 1130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Mar 28, 12:37 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1237 AM CDT SAT MAR 28 2009 ALZ062-064-FLZ001-002-280615- INLAND ESCAMBIA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA- 1237 AM CDT SAT MAR 28 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND ESCAMBIA COUNTIES... AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF MAGNOLIA SPRINGS...MOVING NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FOLEY...MARLOW...SUMMERDALE...ROBERTSDALE...ELSANOR AND ROSINTON THROUGH 115 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Mar 28, 1:00 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL ALLENTOWN 30.76N 87.04W
03/28/2009 E0.88 INCH SANTA ROSA FL LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL REPORTED AT HWY 89 AND HWY 182
NEAR ALLENTOWN.
1228 AM TSTM WND GST 5 N MILTON 30.69N 87.03W
03/28/2009 M53 MPH SANTA ROSA FL OFFICIAL NWS OBS
NAVAL AIR STATION WHITING FIELD ASOS REPORTED A 53 MPH
WIND GUST.
&&
CACERESLocal storm report, Mar 28, 2:08 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
208 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD LUCEDALE 30.92N 88.59W
03/28/2009 GEORGE MS LAW ENFORCEMENT
WIDESPREAD FLOODING ACROSS THE COUNTY
0145 AM HAIL FLORALA 31.00N 86.33W
03/28/2009 E0.88 INCH COVINGTON AL LAW ENFORCEMENT
NICKEL HAIL ON HIGHWAY 331 IN FLORALA
&&
DONFLocal storm report, Mar 28, 2:54 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
254 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL MOLINO 30.72N 87.33W
03/28/2009 E0.25 INCH ESCAMBIA FL LAW ENFORCEMENT
NUMEROUS REPORTS OF 0.25 TO 0.50 DIAMETER HAIL IN CENTRAL
AND NORTHERN PORTIONS OF ESCAMBIA COUNTY.
0135 AM HAIL MOLINO 30.72N 87.33W
03/28/2009 E0.75 INCH ESCAMBIA FL LAW ENFORCEMENT
HAIL REPORTED COVERING THE GROUND NEAR MOLINO. HAIL WAS
REPORTED BETWEEN 0.25 AND 0.50 INCH DEEP ON THE GROUND.
0138 AM HAIL CANTONMENT 30.61N 87.34W
03/28/2009 U0.25 INCH ESCAMBIA FL BROADCAST MEDIA
WEAR-TV REPORTED THAT UNKNOWN HAIL SIZE WAS REPORTED NEAR
CANTONEMENT ALONG WITH SOME POWER OUTAGES.
0138 AM TSTM WND GST 5 N MILTON 30.69N 87.03W
03/28/2009 M58 MPH SANTA ROSA FL OFFICIAL NWS OBS
NAVAL AIR STATION WHITING FIELD ASOS REPORTED A 50 KNOT
WIND GUST.
0225 AM HAIL ALLENTOWN 30.76N 87.04W
03/28/2009 M1.75 INCH SANTA ROSA FL LAW ENFORCEMENT
GOLF HAIL REPORTED NEAR ALLENTOWN ON HWY 87.
&&
CACERESLocal storm report, Mar 28, 3:30 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL 1 N MILTON 30.63N 87.03W
03/28/2009 E0.75 INCH SANTA ROSA FL PUBLIC
PENNY SIZE HAIL REPORTED SOUTH OF WHITING FIELD AND NORTH
OF MILTON.
0245 AM HAIL 6 SSW MOBILE AIRPORT 30.60N 88.28W
03/28/2009 E0.88 INCH MOBILE AL TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL AT DAWES AND
MACFARLAND ROADS
0250 AM HAIL MOBILE AIRPORT 30.68N 88.24W
03/28/2009 E0.25 INCH MOBILE AL OFFICIAL NWS OBS
PEA SIZE HAIL AT MOBILE NWS OFFICE AND IN OFFICIAL ASOS
OBS.
0250 AM HAIL 3 WSW MOBILE AIRPORT 30.66N 88.29W
03/28/2009 E0.25 INCH MOBILE AL NWS EMPLOYEE
PEA SIZE HAIL REPORTED BY NWS EMPLOYEE NEAR AIRPORT AND
SNOW ROADS.
&&
CACERESThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:20 PM CDT | Special Marine Warning | MOB | 40 min | |
| Mar 27, 8:55 PM CDT | Special Marine Warning | MOB | 50 min | |
| Mar 27, 8:58 PM CDT | Special Marine Warning | MOB | 47 min | |
| Mar 27, 9:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Mobile, Washington | 51 min |
| Mar 27, 10:02 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Mar 27, 10:12 PM CDT | Special Marine Warning | MOB | 48 min | |
| Mar 27, 10:16 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| Mar 27, 10:22 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 38 min |
| Mar 27, 10:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 44 min |
| Mar 27, 10:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Mar 27, 10:55 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 20 min |
| Mar 27, 11:05 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 115 min |
| Mar 27, 11:28 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 47 min |
| Mar 27, 11:38 PM CDT | Areal Flood Advisory | MOB | Baldwin | 112 min |
| Mar 27, 11:45 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 28 min |
| Mar 28, 12:10 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 50 min |
| Mar 28, 12:48 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 42 min |
| Mar 28, 1:01 AM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Mobile, Washington | 119 min |
| Mar 28, 1:04 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 41 min |
| Mar 28, 1:11 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 34 min |
| Mar 28, 1:28 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Mar 28, 1:57 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Mar 28, 1:59 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 16 min |
| Mar 28, 2:13 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 47 min |
| Mar 28, 2:35 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 55 min |
| Mar 28, 2:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Mar 28, 2:50 AM CDT | Tornado Warning | MOB | Mobile | 15 min |
| Mar 28, 2:54 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Mar 28, 2:56 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 49 min |
| Mar 28, 3:01 AM CDT | Flash Flood Warning | MOB | Mobile | 89 min |
| Mar 28, 3:25 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 65 min |
| Mar 28, 4:08 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 52 min |
| Mar 28, 4:29 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile, Monroe | 3 hr |
| Mar 28, 4:57 AM CDT | Tornado Warning | MOB | Covington, Escambia | 49 min |
| Mar 28, 5:12 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 48 min |
| Mar 28, 5:31 AM CDT | Tornado Warning | MOB | Covington | 21 min |
| Mar 28, 5:42 AM CDT | Tornado Warning | MOB | Covington | 12 min |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Baldwin | 28 hr |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Covington, Escambia | 16 hr |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Baldwin | 7 days |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Baldwin | 64 hr |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Escambia | 13 days |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Covington, Escambia | 7 days |
| Mar 28, 6:41 AM CDT | Flash Flood Warning | MOB | Covington, Escambia | 6 hr |
| Mar 28, 7:15 AM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia | 6 hr |
| Mar 28, 8:48 AM CDT | River Flood Warning | MOB | Covington, Crenshaw, Escambia | 50 hr |
| Mar 28, 8:48 AM CDT | River Flood Warning | MOB | Covington, Escambia | 3 days |
| Mar 28, 8:52 AM CDT | River Flood Warning | MOB | Covington | 5 days |
| Mar 28, 10:26 AM CDT | Special Marine Warning | MOB | 109 min | |
| Mar 28, 12:32 PM CDT | Areal Flood Warning | MOB | Baldwin, Conecuh, Covington, Crenshaw, Escambia, Monroe | 12 hr |
| Mar 28, 12:53 PM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 12 hr |
| Mar 28, 12:19 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 56 min |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Okaloosa | 9 days |
| Mar 28, 6:29 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 31 min |
| Mar 28, 8:52 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 63 hr |
| Mar 28, 12:38 PM CDT | Flash Flood Warning | MOB | Okaloosa | 4 hr |
| Mar 28, 4:35 PM CDT | Areal Flood Warning | MOB | Okaloosa | 8 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.